Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 185, NWS Jackson, MS

June 8, 2014Lowndes County, Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2014, 1:04 PM CDT for Lowndes County, Noxubee County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 1:04 PM CDT (18:04 UTC)
Expired
Jun 8, 2014, 1:33 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lowndes County, MS, Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 67 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS54 KJAN 081804
SVRJAN
MSC087-103-081845-
/O.NEW.KJAN.SV.W.0185.140608T1804Z-140608T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 145 PM CDT

* AT 104 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF BENT OAK...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIGBEE VALLEY AROUND 120 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3321 8830 3320 8831 3325 8865 3346 8855
      3344 8828
TIME...MOT...LOC 1804Z 281DEG 19KT 3335 8843

HAIL...1.00IN
WIND...60MPH

$$

JC
1 follow-up statement
119 
WWUS54 KJAN 081833
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT SUN JUN 8 2014

MSC087-103-081843-
/O.CAN.KJAN.SV.W.0185.000000T0000Z-140608T1845Z/
NOXUBEE MS-LOWNDES MS-
133 PM CDT SUN JUN 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOWNDES AND
NORTHEASTERN NOXUBEE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9PM.

LAT...LON 3321 8830 3320 8831 3325 8865 3346 8855
      3344 8828
TIME...MOT...LOC 1833Z 281DEG 19KT 3332 8825

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:50 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 8, 10:50 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT SUN JUN 8 2014

.UPDATE...

POPS WERE ELEVATED IN THE NEAR TERM FOR OUTFLOW SUPPORTED STORMS IN
DELTA REGION ALONG WITH HOURLY ELEMENT ADJUSTMENTS FROM SAID
OUTFLOW. KEPT HWO/GRAPHICS INTACT GIVEN LATEST ANALYSIS BUT SEE
DISCUSSION BELOW FOR MORE DETAIL.

.DISCUSSION...

OVERNIGHT MCS COMPLEXES THAT DEVELOPED IN OK/TX/AR AND A SEPARATE
ONE IN TN HAVE PLACED SEVERAL OUTFLOW BOUNDARIES ALONG THE HIGHWAY 82
AND DELTA AREAS WITH ANOTHER ONE IN THE ARKLATEX. THESE OUTFLOW
BOUNDARIES SHOULD SERVE AS A FOCUS FOR STORM DEVELOPMENT THIS AFTN
BEFORE A POSSIBLE/LIKELY MORE ORGANIZED SYSTEM DEVELOPS TONIGHT INTO
MONDAY MORNING NORTH OF I-20. VISIBLE SATELLITE/SFC OBS SHOW OUTFLOW
IN DELTA MOVING SE INTERSECTING WITH ANOTHER EAST TO WEST ORIENTED
BOUNDARY ALONG 82 CORRIDOR. MODIFIED 12Z KJAN SOUNDINGS INDICATE
3000-4000 J/KG SBCAPE WITH SUPPORTIVE VERTICAL TOTALS /27 C/ WITH
0-6 KM BULK SHEAR OF 35-40 KT. BEST COMBO OF PARAMETERS IN RELATION
TO OUTFLOW POSITIONS WILL FAVOR STRONG/SEVERE STORMS IN THE NW 2/3RD
OF REGION WITH FAR SE MS CLOSER TO LOW-RIDGE CENTER. INITIALLY TOYED
WITH THE THE IDEA OS SHIFTING AREA NORTHWARD BUT GIVEN UNCERTAINTY OF
BOUNDARY INTERACTION, HAVE LEFT CURRENT HWO/GRAPHICS INTACT. HAIL
AND DAMAGING WINDS WILL BE THE MAIN RISK AS LOW-LVL HELICITY VALUES
WILL BE <50 M2/S2.

A MORE ORGANIZED BROKEN TO LINEAR COMPLEX LOOKS PROBABLE TO DEVELOP
IN TANDEM WITH A STRONGER S/WV IMPULSE PASSAGE WITH INCREASED LOW-LVL
SHEAR AND LOCALIZED H7-H5 WIND FLOW CONTRIBUTING TO THE RISK OF
STRONG/SEVERE STORMS LATE TONIGHT INTO THE OVERNIGHT ALONG AND NORTH
OF I-20 WHERE GREATER CONFIDENCE LIES IN THE DELTA REGION PER 00Z/08
SSEO OUTPUT. DAMAGING WINDS AND HAIL WILL AGAIN BE POSSIBLE WITH THIS
ROUND. OVERALL RISK WILL DIMINISH BY MONDAY MORNING AS IMPULSE SHIFT
NORTH OF REGION. /ALLEN/

&&

.AVIATION...A FEW SITES THIS MORNING STILL SEEING MVFR CEILINGS BUT THESE
SHOULD CONTINUE TO LIFT THROUGH THE NEXT HOUR OR TWO. VFR CONDITIONS
WILL PREVAIL THIS AFTERNOON. SOME VCTS WILL BE POSSIBLE AFTER 17Z AS
AFTERNOON STORMS SEEM POSSIBLE YET AGAIN WHICH COULD BRING BRIEF MVFR
CEILINGS/VIS RESTRICTIONS. A COMPLEX OF STORMS LOOKS POSSIBLE TONIGHT
ESPECIALLY FOR NORTHERN TAF SITES. /28/

&&

.PREV DISCUSSION... /ISSUED 337 AM CDT SUN JUN 8 2014/

SHORT TERM...TODAY THROUGH MONDAY NIGHT...LATEST SURFACE ANALYSIS
SHOWING OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER NORTHEAST MS
ALONG A KMEM/KGTR LINE WITH ISOLATED CELLS STILL PERIODICALLY TRYING
TO DEVELOP ALONG IT. MEANWHILE...OLD PERSISTENT QUASI-STATIONARY
FRONT REMAINS DRAPED ACROSS N TX/SE OK/N AR.

INFLUENCE OF MID LEVEL RIDGE OVER THE GULF IS BECOMING INCREASINGLY
A MEMORY THIS MORNING AS SHORTWAVES EMBEDDED IN ZONAL FLOW REGIME
CONTINUE TO EFFECTIVELY EAT AWAY AT ITS NORTHERN EDGE. THIS PROCESS
HAS FINALLY PUT THE FORECAST AREA FIRMLY INTO THIS FLOW REGIME AND
IN A POSITION TO BE MORE EASILY IMPACTED BY UPSTREAM ENERGY.

SHORT TERM MODELS IN GENERAL AGREEMENT THIS MORNING THAT EXITING
SURFACE LOW OVER THE OH VALLEY WILL GIVE THE OLD BOUNDARY A PUSH
SOUTH TODAY. ITS INTERACTION WITH THE OLD OUTFLOW AND CAPES
FROM 3000-4000 J/KG WILL EASILY ALLOW FOR SCATTERED CONVECTION ALONG
THE BOUNDARY AS IT MOVES SOUTH ACROSS THE AREA. SOME OF THESE
STORMS MAY BE SEVERE AS WELL AS INCREASED FLOW HAS ALLOWED FOR 0-6KM
BULK SHEAR VALUES FROM 35-40 KNOTS TO BE COINCIDENT WITH VERTICAL
TOTALS NEAR 30.

BOUNDARY LOOKS TO TURN AROUND AND JUMP BACK NORTH AS A WARM FRONT
TONIGHT. NOT IMMEDIATELY CONCERNED ABOUT MCS DEVELOPMENT OVER N MS
TONIGHT AS LOW LEVEL FLOW DOES NOT SEEM TO GET STRONG ENOUGH.
HOWEVER...IT DOES LOOK FAVORABLE OVER AR AFTER MIDNIGHT AND THIS
COULD EASILY SPILL INTO THE DELTA REGION PRIOR TO DAWN MONDAY. THESE
STORMS COULD STILL POSE A PROBLEM AS DEEP LAYER BULK SHEAR WILL
REMAIN 35-40 KNOTS ALIGNED WITH THE BOUNDARY.

EMPHASIS WILL BRIEFLY SHIFT TO THE WEST ON MONDAY. WHILE DO EXPECT
CONVECTION DURING THE DAY MONDAY...BEST SHEAR AND LAPSE RATES WILL
EXIST OVER AR/LA AS A POTENT MID LEVEL COLD CORE LOW DIGS INTO THE
SOUTHERN PLAINS. A RATHER POTENT SQUALL LINE LOOKS TO DEVELOP
OVERNIGHT MONDAY NIGHT IN AR AND APPROACH THE ARK-LA-MISS DELTA
REGION PRIOR TO DAWN. WHILE STRONG WINDS SHOULD BE THE PRIMARY
THREAT WITH THE LINE...LARGE HAIL WILL ALSO BE PROBABLE GIVEN DECENT
AMBIENT LAPSE RATES AND SHEAR./26/

LONG TERM...TUESDAY THROUGH NEXT SUNDAY...THIS ACTIVE WEATHER
PATTERN WILL CONTINUE ACROSS THE FORECAST AREA THROUGH MOST OF THE
LONG TERM PERIOD...HOWEVER MORE SO TO BEGIN THE PERIOD.  MODELS
REMAIN IN GOOD AGREEMENT THAT AN UPPER LEVEL LOW/TROUGH WILL
APPROACH AND SWING EAST THROUGH THE CWA TUESDAY THROUGH WEDNESDAY.
AT THE SURFACE...A WEAK COLD FRONT SERVING AS A FOCUSING MECHANISM
FOR CONVECTION COULD MAKE A PUSH INTO FAR WESTERN PORTIONS OF THE
CWA DURING THIS TIME.  THIS FRONT WILL THEN LIFT BACK TO THE NORTH
LATE IN THE WORK WEEK...AGAIN SERVING AS A FOCUSING MECHANISM FOR
CONVECTION EACH AFTERNOON THROUGH THE WEEKEND.

CAN'T RULE OUT SOME STORMS...A COUPLE OF WHICH MAY COULD REACH SEVERE
LIMITS... SNEAKING INTO THE CWA EARLY TUESDAY MORNING AS CONVECTION
WILL LIKELY BE ONGOING AHEAD OF THE APPROACHING FRONT FROM THE WEST.
ALTHOUGH CONVECTION WILL LIKELY BE WANING IN INTENSITY DUE TO
OVERNIGHT MINIMUMS AND ASCENT DEPARTING...THIS POTENTIAL LOOKS
GREATEST OVER MY NORTHWEST ZONES TUESDAY MORNING.

THE FRONT WILL BEGIN SLOWING AND WILL EVENTUALLY BEGIN HANGING UP
NORTH AND WEST OF THE CWA LATE TUESDAY INTO WEDNESDAY. IT'LL BE
TUESDAY AFTERNOON THAT PORTIONS OF THE FORECAST AREA...PARTICULARLY
ACROSS MY WEST...COULD SEE SOME SEVERE STORMS.  THIS WILL BE AS A
RESULT OF THE FRONT SLOWING AND INTERACTING WITH DAYTIME HEATING IN
THE VERY MOIST AND UNSTABLE AIR MASS OVER THE REGION.  THIS...
COUPLED WITH ADEQUATE WIND SHEAR AND COLDER TEMPERATURES ALOFT...
LOOKS TO ALLOW THE DEVELOPMENT OF SOME SEVERE STORMS TUESDAY
AFTERNOON.  DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
CONCERN WITH SEVERE STORMS DURING THIS TIME.  I'LL INTRODUCE THIS
POTENTIAL INTO THE HWO THIS MORNING.  HEAVY DOWNPOURS WILL ALSO BE
LIKELY WITH ANY ACTIVITY.

THE FRONT WILL STALL AND LIFT NORTH OF THE REGION WEDNESDAY INTO
THURSDAY AS THE UPPER LOW EJECTS NORTH NORTHEAST AND THE TROUGH AXIS
SWINGS THROUGH THE REGION.  THIS WILL ONCE AGAIN PUT THE CWA UNDER
NORTHWEST FLOW IN ITS WAKE.  WHILE CHANCES FOR SHOWERS AND STORMS
WILL PERSIST EACH DAY THROUGH THE REMAINDER OF THE PERIOD DUE TO
DAYTIME HEATING IN THIS CONTINUED VERY MOIST AND UNSTABLE AIR
MASS...DISTURBANCES EMBEDDED IN NORTHWEST FLOW WILL AGAIN YIELD
COMPLEXES OF STORMS THAT'LL PASS MAINLY NORTH OF THE REGION IN THE
VICINITY OF THE FRONT.  HOWEVER...THESE COULD BRUSH NORTHERN
PORTIONS OF THE CWA LATE THIS WEEK AND INTO THE WEEKEND.  THESE
COMPLEXES WILL ALSO LIKELY LEAVE BEHIND SOME SUBSEQUENT OUTFLOW
BOUNDARIES WHICH COULD ALSO AFFECT AND/OR ENHANCE CONVECTION IN THE
CWA DURING THE EXTENDED PERIOD. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  71  90  73 /  39  38  29  47
MERIDIAN      91  70  90  71 /  42  41  24  20
VICKSBURG     89  71  89  72 /  42  43  36  63
HATTIESBURG   94  72  91  72 /  30  30  20  20
NATCHEZ       89  72  88  72 /  29  31  24  42
GREENVILLE    88  71  89  71 /  52  70  50  63
GREENWOOD     88  70  89  73 /  47  67  41  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/28/26/19
Hazardous weather outlook, Jun 8, 5:04 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CDT SUN JUN 8 2014

ARZ074-075-LAZ007>009-MSZ018-019-025>046-091015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
504 AM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT.
QUARTER TO GOLF BALL SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE THE
PRIMARY SEVERE WEATHER HAZARDS. A WEAK COLD FRONT WILL DRIFT THROUGH
THE REGION TODAY WITH THUNDERSTORM DEVELOPMENT ALONG IT. MORE
DEVELOPMENT WILL BE POSSIBLE TONIGHT AS THE BOUNDARY MOVES BACK
NORTH AS A WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH FOR
EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST
LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND NORTHWEST
MISSISSIPPI TUESDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT AND MONDAY NIGHT THROUGH TUESDAY.

LAZ015-016-023>026-MSZ047>066-091015-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-
504 AM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. QUARTER TO
GOLF BALL SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE THE PRIMARY
SEVERE WEATHER HAZARDS. A WEAK COLD FRONT WILL DRIFT THROUGH THE
REGION TODAY WITH THUNDERSTORM DEVELOPMENT ALONG IT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS OF 60 MPH AND
QUARTER SIZE HAIL...FOR PORTIONS OF NORTHEAST LOUISIANA...AND WEST
CENTRAL AND SOUTHWEST MISSISSIPPI TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
MONDAY NIGHT THROUGH TUESDAY.

MSZ072>074-091015-
MARION-LAMAR-FORREST-
504 AM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

26/19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 8, 11:53 AM CDT, 1 hour 11 minutes before
MSZ033-081735-
OKTIBBEHA MS-
1153 AM CDT SUN JUN 8 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT SUN JUN 8 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER LONGVIEW AT 1154 AM CDT...
MOVING EAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL OKTIBBEHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3336 8900 3353 8899 3354 8867 3350 8867
      3332 8867
TIME...MOT...LOC 1654Z 271DEG 20KT 3344 8892

JC
Special weather statement, Jun 8, 12:23 PM CDT, 41 minutes before
MSZ032-033-081805-
OKTIBBEHA MS-CHOCTAW MS-
1223 PM CDT SUN JUN 8 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1223 PM CDT SUN JUN 8 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF CHESTER AT 1223
PM CDT...MOVING EAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL CHOCTAW AND SOUTHWESTERN OKTIBBEHA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3329 8895 3332 8941 3346 8939 3347 8937
      3348 8933 3349 8895
TIME...MOT...LOC 1723Z 275DEG 18KT 3340 8929

JC
Special weather statement, Jun 8, 12:56 PM CDT, 8 minutes before
MSZ031-039-081835-
NOXUBEE MS-LOWNDES MS-
1256 PM CDT SUN JUN 8 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT SUN JUN 8 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF BENT OAK AT
1257 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3328 8830 3324 8831 3323 8869 3329 8868
      3329 8867 3345 8867 3345 8866 3345 8828
TIME...MOT...LOC 1757Z 281DEG 19KT 3336 8847

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:13 PM CDTSpecial Weather StatementJANBolivar42 min
Jun 7, 9:55 PM CDTSpecial Weather StatementJANJones45 min
Jun 7, 10:10 PM CDTSpecial Weather StatementJANChoctaw, Clay, Oktibbeha, Webster60 min
Jun 8, 11:53 AM CDTSpecial Weather StatementJANOktibbeha42 min
Jun 8, 12:23 PM CDTSpecial Weather StatementJANChoctaw42 min
Jun 8, 12:56 PM CDTSpecial Weather StatementJANLowndes39 min
Jun 8, 1:29 PM CDTSevere Thunderstorm WarningJANNoxubee31 min
Jun 8, 2:17 PM CDTSpecial Weather StatementJANNoxubee48 min
Jun 8, 2:23 PM CDTSpecial Weather StatementJANChoctaw42 min
Jun 8, 3:08 PM CDTSpecial Weather StatementJANWinston42 min
Jun 8, 4:26 PM CDTSpecial Weather StatementJANChoctaw44 min
Jun 8, 4:45 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw60 min
Jun 8, 4:55 PM CDTSevere Thunderstorm WarningJANWebster50 min
Jun 8, 5:04 PM CDTSpecial Weather StatementJANSunflower41 min
Jun 8, 5:26 PM CDTSpecial Weather StatementJANLeflore39 min
Jun 8, 5:43 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston36 min
Jun 8, 5:53 PM CDTSpecial Weather StatementJANSunflower47 min
Jun 8, 6:10 PM CDTSpecial Weather StatementJANMontgomery30 min
Jun 8, 6:18 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery57 min
Jun 8, 6:28 PM CDTSpecial Weather StatementJANNoxubee32 min
Jun 8, 6:39 PM CDTSpecial Weather StatementJANWebster31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.